Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Goodland, KS

April 24, 2015Kit Carson County, Colorado; Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2015, 2:26 PM MDT for Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2015, 2:26 PM MDT (20:26 UTC)
Expired
Apr 24, 2015, 3:15 PM MDT
In force
49 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KGLD 242026
SVRGLD
COC063-KSC181-199-242115-
/O.NEW.KGLD.SV.W.0039.150424T2026Z-150424T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT FRI APR 24 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  SOUTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 315 PM MDT

* AT 226 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  KANORADO...MOVING EAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
  WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3904 10205 3905 10211 3924 10212 3925 10192
      3904 10192
TIME...MOT...LOC 2026Z 267DEG 6KT 3913 10202 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
4 follow-up statements
849 
WWUS53 KGLD 242035
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT FRI APR 24 2015

COC063-KSC181-199-242115-
/O.CON.KGLD.SV.W.0039.000000T0000Z-150424T2115Z/
KIT CARSON CO-SHERMAN KS-WALLACE KS-
235 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
WALLACE COUNTIES...

AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
KANORADO...MOVING EAST AT 5 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3904 10205 3905 10211 3924 10212 3925 10192
      3904 10192
TIME...MOT...LOC 2035Z 286DEG 5KT 3911 10202 

HAIL...1.50IN
WIND...60MPH
 
$$

LUNDQUIST
713 
WWUS53 KGLD 242043
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT FRI APR 24 2015

COC063-KSC181-199-242115-
/O.CON.KGLD.SV.W.0039.000000T0000Z-150424T2115Z/
KIT CARSON CO-SHERMAN KS-WALLACE KS-
243 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
WALLACE COUNTIES...

AT 243 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
WESKAN...OR 17 MILES SOUTH OF KANORADO...MOVING SOUTHEAST AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN KIT CARSON...SOUTHWESTERN SHERMAN AND NORTHWESTERN
WALLACE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHWESTERN
KANSAS.

LAT...LON 3904 10205 3905 10211 3924 10212 3919 10192
      3904 10192
TIME...MOT...LOC 2043Z 315DEG 11KT 3908 10201 

HAIL...1.50IN
WIND...60MPH
 
$$

LUNDQUIST
709 
WWUS53 KGLD 242100
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT FRI APR 24 2015

COC063-KSC181-242109-
/O.CAN.KGLD.SV.W.0039.000000T0000Z-150424T2115Z/
KIT CARSON CO-SHERMAN KS-
300 PM MDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON AND
SOUTHWESTERN SHERMAN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3904 10205 3913 10205 3913 10192 3904 10192
TIME...MOT...LOC 2059Z 319DEG 10KT 3905 10197 

$$

KSC199-242115-
/O.CON.KGLD.SV.W.0039.000000T0000Z-150424T2115Z/
WALLACE KS-
300 PM MDT FRI APR 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHWESTERN WALLACE COUNTY...

AT 259 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
WESKAN...OR 15 MILES NORTHWEST OF SHARON SPRINGS...MOVING SOUTHEAST
AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WALLACE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3904 10205 3913 10205 3913 10192 3904 10192
TIME...MOT...LOC 2059Z 319DEG 10KT 3905 10197 

HAIL...1.75IN
WIND...60MPH
 
$$

LUNDQUIST
837 
WWUS53 KGLD 242108
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT FRI APR 24 2015

KSC199-242117-
/O.EXP.KGLD.SV.W.0039.000000T0000Z-150424T2115Z/
WALLACE KS-
308 PM MDT FRI APR 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALLACE COUNTY
WILL EXPIRE AT 315 PM MDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING CONTINUES.  
HOWEVER ANOTHER WARNING IS STILL IN EFFECT FOR THIS STORM. THEREFORE 
THIS WARNING WILL BE ALLOWED TO EXPIRE BUT THE OTHER WARNING FOR 
THIS STORM WILL CONTINUE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3904 10205 3913 10205 3913 10192 3904 10192
TIME...MOT...LOC 2105Z 267DEG 6KT 3905 10197 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:03 PM MDT, 23 minutes earlier.

Area forecast discussion, Apr 24, 2:03 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
203 PM MDT FRI APR 24 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

AT 1PM MDT VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS
SHOWED PARTLY TO MOSTLY CLOUDY SKIES FOR LOCATIONS ACROSS THE TRI
STATE AREA WEST OF HIGHWAY 83...WITH LOWER BROKEN TO OVERCAST
CONDITIONS EAST OF THE HIGHWAY AHEAD OF AN ADVANCING WARM FRONTAL
BOUNDARY. CUMULUS DEVELOPMENT WAS BEGINNING TO DEVELOP ON RADAR
AND SATELLITE IMAGERY ALONG A TROUGH/DRY LINE IN EASTERN COLORADO.
RAP AND WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL SHORTWAVE TROUGH
BEGINNING TO TAKE A NEGATIVE TILT INTO THE CENTRAL AND SOUTHER
HIGH PLAINS.

THE LATEST HRRR GUIDANCE WAS SHOWING CONVECTIVE INITIATION AT
20Z...ALTHOUGH CELLS ARE ALREADY BEGINNING TO DEVELOP.  NMM AND ARW
GUIDANCE IS ALSO A BIT BEHIND REALITY WITH HAVING CONVECTION DEVELOP
BETWEEN 21Z AND 00Z.  0-1 KM AND 0-3 KM HELICITY WAS NOT IMPRESSIVE
WITH WIDESPREAD VALUES UNDER 50 FOR THE FORECAST AREA...SO NOT
EXPECTING TORNADOES TO BE A WIDESPREAD THREAT THIS AFTERNOON WITH
DEVELOPING STORMS. HOWEVER...0-6 KM BULK SHEAR APPROACHING 35-40 KTS
ACROSS THE AREA IN COMBINATION WITH 1500 J/KG OF CAPE SUGGESTS A
LARGE HAIL THREAT. WITH DCAPE VALUES MOSTLY BETWEEN 400 AND 500
J/KG...ISOLATED SEVERE WIND GUSTS FROM STORMS IS POSSIBLE...BUT
EXPECTING THUNDERSTORMS THIS AFTERNOON TO PRIMARILY HAVE A LARGE
HAIL THREAT. STORMS WILL GET GOING BY MID AFTERNOON AND LAST THROUGH
THE EVENING.

CLOUD COVER WILL BE PRESENT LATE THIS EVENING DUE TO A STEADY STREAM
OF MOISTURE MOVING INTO THE FORECAST AREA...HOWEVER A SHORTWAVE
RIDGE ALOFT WILL BEGIN TO FORM ACROSS THE AREA AND BRING DRIER AIR
INTO THE AREA OVERNIGHT.  LOW TEMPERATURES WILL BE SLIGHTLY WARMER
THAN NORMAL IN THE MID TO UPPER 40S.

DRY AND WARM CONDITIONS WILL BE PRESENT TOMORROW WITH THE SHORTWAVE
UPPER LEVEL RIDGE THAT WILL MOVE INTO THE AREA...ALTHOUGH DRY
WEATHER WILL BE SHORT LIVED AS ANOTHER TROUGH WITH A CUT OFF LOW
FEATURE MOVES INTO THE COLORADO FRONT RANGE AND BRINGS CHANCES FOR
SHOWERS AND THUNDERSTORMS. THERE ARE SOME LOCATIONS WITH CAPE VALUES
APPROACHING 700 J/KG AND 0-6 BULK SHEAR APPROACHING 35 KTS...HOWEVER
FORECAST AREAS IN MODELS DO NOT NECESSARILY LINE UP.
THEREFORE...NOT EXPECTING A WIDE SEVERE WEATHER THREAT SATURDAY
AFTERNOON...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 201 PM MDT FRI APR 24 2015

SATURDAY NIGHT-MONDAY...LARGE SCALE UPPER LOW CLOSES OFF JUST SOUTH
OF FOUR CORNERS REGION SATURDAY NIGHT AND MOVES ACROSS THE SOUTHERN
PLAINS THROUGH MONDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE
THE CWA LATE SATURDAY NIGHT AND SUNDAY AND STALL SOUTH AND WEST OF
OUR CWA. SOUTHERLY THEN EASTERLY FLOW WILL BRING VERY GOOD MOISTURE
ADVECTION INTO OUR CWA AS THIS UPPER LEVEL FEATURE MOVES EAST WITH
OVERRUNNING NORTH OF THE STALLED FRONTAL ZONE WHERE ELEVATED
FRONT/FRONTOGENETIC FORCING WILL BE IN PLACE. BETTER PRECIP
SIGNAL IS CURRENTLY SATURDAY NIGHT THROUGH SUNDAY ACROSS THE
WESTERN AND SOUTHWESTERN PART OF THE CWA...WHERE I CONTINUED TREND
OF RAISING POPS. IT STILL LOOKS LIKE WE COULD SEE LIGHT PRECIP
PERSIST AT LEAST THROUGH LATE SUNDAY NIGHT BEFORE DRIER AIR BEGINS
TO ADVECT SOUTH AND SUBSIDENCE BUILDS SOUTHWEST MONDAY.

IF CURRENT SIGNAL/TREND CONTINUE I COULD SEE RAISING POPS TO
CATEGORICAL LATE SATURDAY NIGHT/SUNDAY...AND TO LIKELY CATEGORY
SUNDAY NIGHT THROUGH MONDAY. WHILE 40KM GUIDANCE SHOWS QPF AS FAR
EAST AS NORTON/GRAHAM THROUGH THESE PERIODS...PATTERN TENDS TO FAVOR
AREAS CLOSER TO FRONTAL ZONE/HIGHER TERRAIN IN COLORADO...SO I
KEPT LOWERS POPS NORTHEAST/EAST. IN POST FRONTAL ENVIRONMENT WITH
THICK STRATUS/LIKELY PRECIPITATION HIGH TEMPS WILL BE COOLER AND I
CONTINUED THE TREND OF LOWER HIGHS ESPECIALLY SUNDAY WHEN HIGHS
MAY STRUGGLE TO REACH THE UPPER 40S IN SOME AREAS.

MONDAY NIGHT-FRIDAY...THERE IS A SECONDARY H3 JET ROTATING THROUGH
THE NORTHERN PLAINS BEHIND THE LARGE SCALE TROUGH...AND THIS COULD
BRING ANOTHER QUICK SHOT OF LIGHT SHOWERS....OTHERWISE LARGE SCALE
RIDGING WILL BRING DRY CONDITIONS AND A WARMING TREND BACK TO THE
REGION THROUGH THURSDAY. MUCH WARMER CONDITIONS ARE EXPECTED BY
NEXT FRIDAY (80S) AS LEE TROUGH STRENGTHENS. WHILE THERE ISN'T A
LOT OF AGREEMENT AT THIS RANGE THE PATTERN DOES SUPPORT POSSIBLE
AFTERNOON/EVENING THUNDERSTORM DEVELOPMENT IN THE HIGHER TERRAIN
IN COLORADO MOVING EAST INTO THE WESTERN PORTIONS OF OUR CWA...SO
SLIGHT CHANCE POPS WERE KEPT IN PLACE FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1134 AM MDT FRI APR 24 2015

IN THE IMMEDIATE TERM FOR KMCK...A PESKY LAYER OF MVFR OVERCAST
SKIES WILL CONTINUE FOR THE EARLY AFTERNOON HOURS. LOWER CEILINGS
SHOULD IMPROVE MY MID AFTERNOON.

AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF THE TAF SITES THIS AFTERNOON. DUE
TO LACK OF CONFIDENCE IN THE EXACT TRACK OF THE STORMS...ONLY PUT
VCTS MENTION IN THE FORECAST. OVERCAST SKIES WILL BE PRESENT
OVERNIGHT UNTIL THE MORNING HOURS WHEN SKIES BEGIN TO CLEAR. VFR
CONDITIONS WILL PREVAIL FOR BOTH KMCK AND KGLD OVERNIGHT THROUGH
THE END OF THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...MK
LONG TERM...DR
AVIATION...MK
Hazardous weather outlook, Apr 24, 10:53 AM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT FRI APR 24 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1053 AM MDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE EAST OF THE COLORADO BORDER. SOME OF THESE STORMS COULD
BECOME SEVERE ACROSS NORTHWEST KANSAS AND FAR SOUTHWEST NEBRASKA
WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND EAST OF HIGHWAY
83. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE SATURDAY
AFTERNOON INTO SUNDAY NIGHT. HOWEVER...THESE STORMS ARE NOT
EXPECTED TO PRODUCE WIDESPREAD SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Apr 24, 1:49 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT FRI APR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FUNNEL CLOUD     5 NNE WILD HORSE        38.89N 102.96W
04/24/2015                   CHEYENNE           CO   TRAINED SPOTTER

            FUNNEL PERSISTED FOR 5 MINUTES HAS DISSAPATED. VIEWED
            FROM KIT CARSON BY SPOTTER, LOCATION ESTIMATED.

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:01 PM MDTSpecial Weather StatementGLDYuma14 min
Apr 23, 6:22 PM MDTSpecial Weather StatementGLDYuma23 min
Apr 23, 8:59 PM MDTSpecial Weather StatementGLDKit Carson16 min
Apr 23, 9:47 PM MDTSpecial Weather StatementGLDCheyenne13 min
Apr 23, 9:58 PM MDTSpecial Weather StatementGLDCheyenne17 min
Apr 24, 1:36 PM MDTSevere Thunderstorm WarningGLDKit Carson39 min
Apr 24, 2:33 PM MDTSpecial Weather StatementGLDCheyenne27 min
Apr 24, 2:56 PM MDTSpecial Weather StatementGLDCheyenne19 min
Apr 24, 3:15 PM MDTSpecial Weather StatementGLDCheyenne15 min
Apr 24, 3:24 PM MDTSpecial Weather StatementGLDCheyenne21 min
Apr 24, 3:56 PM MDTSpecial Weather StatementGLDKit Carson19 min
Apr 24, 4:38 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma35 min
Apr 23, 10:15 PM MDTSpecial Weather StatementGLDWallace15 min
Apr 24, 2:51 PM MDTSevere Thunderstorm WarningGLDWallace39 min
Apr 24, 3:18 PM MDTSpecial Weather StatementGLDWichita27 min
Apr 24, 3:28 PM MDTSevere Thunderstorm WarningGLDWallace47 min
Apr 24, 3:38 PM MDTSpecial Weather StatementGLDRawlins22 min
Apr 24, 3:41 PM MDTSpecial Weather StatementGLDWichita19 min
Apr 24, 3:49 PM MDTSevere Thunderstorm WarningGLDWallace41 min
Apr 24, 4:01 PM MDTSevere Thunderstorm WarningGLDWichita35 min
Apr 24, 4:08 PM MDTSpecial Weather StatementGLDCheyenne22 min
Apr 24, 4:14 PM MDTTornado Warning Tornado observedGLDWichita31 min
Apr 24, 4:18 PM MDTSpecial Weather StatementGLDGreeley27 min
Apr 24, 4:25 PM MDTSevere Thunderstorm WarningGLDWallace38 min
Apr 24, 4:31 PM MDTSevere Thunderstorm WarningGLDGreeley33 min
Apr 24, 5:07 PM MDTSpecial Weather StatementGLDWichita23 min
Apr 24, 5:13 PM MDTSevere Thunderstorm WarningGLDGove62 min
Apr 24, 5:30 PM MDTSpecial Weather StatementGLDWichita30 min
Apr 24, 5:40 PM MDTSevere Thunderstorm WarningGLDGove50 min
Apr 24, 5:59 PM MDTSpecial Weather StatementGLDGraham31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.